Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stephie11

shoulder pain and accutane

Recommended Posts

I've been on amnesteem 80 mgs a day for nearly 2 months. A few weeks ago I woke up with really bad right shoulder pain. I thought I just slept on it weird and I figured it'll go away in a few days. Well it's been at least two weeks now and my shoulder is still killing me. Do y'all think it's related to accutane? Should I tell my derm? What can I do to relieve the pain?

Steph

Share this post


Link to post
Share on other sites
I've been on amnesteem 80 mgs a day for nearly 2 months. A few weeks ago I woke up with really bad right shoulder pain. I thought I just slept on it weird and I figured it'll go away in a few days. Well it's been at least two weeks now and my shoulder is still killing me. Do y'all think it's related to accutane? Should I tell my derm? What can I do to relieve the pain?

Steph

hey, there is a good chance that it's from the accutane - you might want to tell your derm i think it's normal though? in my first week on accutane i was having terrible pains in my chest/ribs but it eventually went away... good luck!!

Share this post


Link to post
Share on other sites

Hey!

I have broken my back twice (crazy right?), the second time was about 5 years before my accutane course --- which I started in November of 2006. I have shoulder issues from my injuries anyway...but I will say this - within a month of my course ending my shoulders blew up! I had NEVER had that severe of pain before and I work out 6-7 days a week and am extremely cautious about everything I do with my back and shoulders anyway. I went to chiropractors, my back surgeon (for an MRI) did physical therapy and all the pain meds (that didn't even help, they just upset my stomach)....the only thing that did ANYTHING for the pain was steroid injections in each shoulder to help with inflammation.

They think I have bursitis (the inflammation of the bursa's --- fluid filled sacs in the shoulder)...but who knows. It has gotten better but they still hurt chronically, just not as severe. There are times when I am unable to even lift my arms to drive, brush my hair, change my shirt...even when I am sleeping and want to roll over or move the blankets...that hurts bad too.

Now, I don't know for sure if this is due to the accutane - because I have other reasons for chronic pain! But I did notice a definite "spike" in the persistence and severity of the pain directly after taking tane. On the up side, if it is worse due to the tane, it has gotten much better over the course of 2 years. I had to have additional steroid shots about 6 months after the first injections and have not had any since - so that has been about a year and a half. =)

I hope this helps somewhat! You def are not alone!!

Share this post


Link to post
Share on other sites

I find that when I start hurting, I know I have not been drinking enough water. My pains first started with my shoulders and back, then moved to knees and ankles and if I drink more water, the pains lessen.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×